MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT; INSERT,BOWEL GRASPER,FENESTRAT

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT; INSERT,BOWEL GRASPER,FENESTRAT
Model Number 33310C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that parts of the device broke off in the patient.The broken piece was removed, and an x-ray was not required.Technical evaluation found scratches on the surface near wear the piece broke off and slightly bend shaft that might have led to the breakage.In all cases described above no patient, user or third was harmed.
 
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.Evaluation was done as part of capa 22-0074 (retrospective review).The complaints describe issues with (b)(4) (insert,bowel grasper,fenestrat).A complaint history review (for the last two years) yielded six complaints that describe similar mal-functions.In all cases that resulted in filing an mdr the item in use broke during a procedure and the pieces needed to be retrieved from the patient's body.It was determined that the complaint is reportable because the risk for serious injury is not excluded if the event were to recur.Two complaint investigations also refer to complaints (review timeframe between 2020-11 and 2022-11) that were con-sidered as similar and caused or contributed to a death or serious injury or required medical inter-vention.Based on this, the complaints are considered reportable.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
INSERT,BOWEL GRASPER,FENESTRAT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17647543
Report Number9610617-2023-00226
Device Sequence Number7380656
Product Code GCJ
UDI-Device Identifier04048551134092
UDI-Public4048551134092
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310C
Device Catalogue Number33310C
Device Lot NumberWV01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown